Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

On starshaped rearrangement and applications
HTML articles powered by AMS MathViewer

by Bernhard Kawohl PDF
Trans. Amer. Math. Soc. 296 (1986), 377-386 Request permission

Abstract:

A radial symmetrization technique is investigated and new properties are proven. The method transforms functions $u$ into new functions ${u^\ast }$ with starshaped level sets and is therefore called starshaped rearrangement. This rearrangement is in general not equimeasurable, a circumstance with some surprising consequences. The method is then applied to certain variational and free boundary problems and yields new results on the geometrical properties of solutions to these problems. In particular, the Lipschitz continuity of free boundaries can now be easily obtained in a new fashion.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 35R35, 26D20
  • Retrieve articles in all journals with MSC: 35R35, 26D20
Additional Information
  • © Copyright 1986 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 296 (1986), 377-386
  • MSC: Primary 35R35; Secondary 26D20
  • DOI: https://doi.org/10.1090/S0002-9947-1986-0837818-4
  • MathSciNet review: 837818